Alert archive / Indiana / River Flood Warnings in 2025
River Flood Warning 69, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Apr 5, 2025, 4:49 AM EDT for Boone County, Marion County, Indiana. It took effect at Apr 5, 2025, 6:51 AM EDT. It was in force for 8 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2025, 4:49 AM EDT (08:49 UTC)
- In effect from
- Apr 5, 2025, 6:51 AM EDT
- Expired
- Apr 5, 2025, 3:18 PM EDT
- In force
- 8 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Boone County, IN, Marion County, IN
The radar
The Indianapolis radar (KIND), 29 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Eagle Creek (IN) at Zionsville (ZONI3). The gauge peaked at 9.69 ft at Apr 5, 2025, 9:00 AM EDT.
- Action stage
- 7 ft
- Minor stage
- 9 ft
- Moderate stage
- 11 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03353200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
722
WGUS43 KIND 050849
FLWIND
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Indianapolis IN
449 AM EDT Sat Apr 5 2025
...The National Weather Service in Indianapolis IN has issued a
Flood Warning for the following rivers in Indiana...
Eagle Creek at Zionsville.
.Recent multiple rounds of heavy rainfall is expected to lead to
brief minor flooding on Eagle Creek at Zionsville early this
morning. Water is forecast to recede later this morning into early
next week.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov/ind.
The next statement should be issued this afternoon by around 330 PM
EDT.
&&
INC011-097-051930-
/O.NEW.KIND.FL.W.0069.250405T1051Z-250405T1924Z/
/ZONI3.1.ER.250405T1051Z.250405T1200Z.250405T1323Z.NO/
449 AM EDT Sat Apr 5 2025
...FLOOD WARNING IN EFFECT UNTIL LATE THIS AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Eagle Creek at Zionsville.
* WHEN...Until late this afternoon.
* IMPACTS...At 8.0 feet, Turkey Foot Road north of Temple Avenue and
Holliday Road begins to flood. Low areas of Lions Park and
Creekside Nature Park are flooded. Possible flooding of portions
of Zionsville Golf Course.
* ADDITIONAL DETAILS...
- At 3:45 AM EDT Saturday the stage was 8.2 feet.
- Forecast...The river is expected to rise above flood stage
this morning to a crest of 9.3 feet this morning. It will
then fall below flood stage late this morning.
- Flood stage is 9.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4004 8628 3994 8624 3987 8629 3989 8631
3994 8630 4004 8643
$$
AGM1 follow-up statement
536
WGUS83 KIND 051918
FLSIND
Flood Statement
National Weather Service Indianapolis IN
318 PM EDT Sat Apr 5 2025
...The Flood Warning is cancelled for the following rivers in
Indiana...
Eagle Creek at Zionsville.
.Flooding continues across central Indiana but Eagle Creek at
Zionsville has fallen below flood stage and is expected to remain
below flood.
INC011-097-052030-
/O.CAN.KIND.FL.W.0069.000000T0000Z-250405T1918Z/
/ZONI3.1.ER.250405T0935Z.250405T1300Z.250405T1734Z.NO/
318 PM EDT Sat Apr 5 2025
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Eagle Creek at Zionsville.
* ADDITIONAL DETAILS...
- At 2:45 PM EDT Saturday the stage was 8.3 feet.
- Forecast...The river is expected to continue to fall.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4004 8628 3994 8624 3987 8629 3989 8631
3994 8630 4004 8643
$$
CPWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Apr 5, 3:01 AM EDT, 1 hour 48 minutes earlier. Its key messages:
- Flood Watch through Sunday morning with rounds of moderate to heavy rain.
- Flash Flood threat this afternoon, especially over southern central Indiana where more intense rain rates are expected.
- Widespread, significant river flooding expected late week into next week
- Frost and freeze conditions possible Monday night and Tuesday night
Area forecast discussion, Apr 5, 3:01 AM EDT, 1 hour 48 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 301 AM EDT Sat Apr 5 2025 .KEY MESSAGES... - Flood Watch through Sunday morning with rounds of moderate to heavy rain. - Flash Flood threat this afternoon, especially over southern central Indiana where more intense rain rates are expected. - Widespread, significant river flooding expected late week into next week - Frost and freeze conditions possible Monday night and Tuesday night && .SHORT TERM (Today and tonight)... Issued at 259 AM EDT Sat Apr 5 2025 Central Indiana remains within strong SW flow a few km above the surface keeping moderate rainfall over the area this morning, however the heaviest rainfall along convergence zone is now exiting into far SE Indiana and Ohio. Given 2-3" of rain over the last 6 hours, a flash flood threat will remain for a few hours across the I-70 to I-69 corridors despite rain rates weakening. As the short wave pushes eastward this morning, the stratiform region of rain should follow, leading to a short break in precipitation for most north of the I-70 corridor. South of I-70, coverage and intensity is likely to wane throughout the morning, but breaks in precipitation may be limited. A second area of low pressure will push northward late this morning through the afternoon, introducing another surge of low level moisture into the Ohio Valley. This last round of rain doesn't look quite as potent with PWAT values, while still anomalous, fall closer towards climatology. Also, this wave will be backed by some CAA, pushing is quicker eastward, limiting the amount of training convection over central Indiana. Although rainfall amounts/rates are expected to be less today, the shear amount of prior rainfall in combination will continue the ongoing flooding concerns as even an inch of rain cloud lead further impacts. Regardless of how much rain falls on Saturday, river flooding this weekend through most of next week is expected to be significant, especially over the southern Wabash and White Rivers. Temperatures will vary significantly across the state, as a weakly forced cold front moves eastward. Areas to the S/E of the cold front (Columbus, Seymour, Greensburg) will be the warmest in central Indiana with highs early this afternoon near or just above 60. Elsewhere, temperatures will struggle to climb with highs occurring in the morning and falling into the low 50s to upper 40s this afternoon. && .LONG TERM (Sunday through Friday)... Issued at 259 AM EDT Sat Apr 5 2025 The recent very active pattern will finally be pushed slightly to the east of central Indiana on Sunday as the deep trough over eastern Canada shifts from Hudson Bay to at least western Quebec... while plunging its next oblong short wave through the Great Lakes by Monday. Meanwhile the elongated heavy-rainmaking synoptic system will slowly realign to the Appalachians...and then Eastern Seaboard. Less impressive deep moisture will linger across Indiana Sunday courtesy of the southern stream wave near the Ozarks and at least modest overrunning on the cold side of the slowly departing system. Therefore expect widespread additional light rainfall that will maintain existing minor to moderate river flooding as well as any ponding in low-lying areas...although expect flash flood concerns to have ended. Several days of more late-winter type conditions will then be in store through Tuesday night as Canadian high pressure is directed by amplified upper ridging along the High Plains...southward in an arced path from Wisconsin to Ohio. The arrival of this staunch air mass will be marked by robust northwesterly gusts and perhaps a few showers Monday. Two subfreezing overnights can then be expected for most locations Monday night/Tuesday night, with a widespread hard freeze likely Monday night. The remainder of the long term will feature a more disorganized upper pattern that trends from moderating zonal flow on Wednesday to a broad/weak trough that will bring at least 2-3 periods of scattered showers. No widespread convective concerns are apparent at this time, although thunder will be possible late Wednesday when a weak system is expected to track near the southern Great Lakes. Overall seasonably mild readings should be the rule through the late week, with mainly dry conditions expected to return for next weekend. Widespread main stern river flooding is expected to continue through the long term...with Wabash River points mainly cresting in Moderate Flood...White River points cresting in Moderate Flood, to Major Flooding along portions of Knox County...and East Fork White cresting in Moderate/Major Flood stage. Main stem river flooding may continue at many points through the end of the long term. && .AVIATION (00Z TAF Issuance)... Issued at 740 PM EDT Fri Apr 4 2025 Rain and thunderstorms are gradually spreading into the far western part of the state. Lightning is most prolific west of KHUF and points southwest, but some lighting is evident west of KLAF. This activity will continue to move ENE over the next several hours. Wind gusts of 35kts have been observed from these thunderstorms and this trend will need to be monitored closely at KIND and KBMG. The risk of thunder diminishes behind this line as instability wanes. However, winds shift in the wake of this line of storms. Medium confidence in the timing of the advertised wind shifts. Rain showers return to the terminals after daybreak with a very low && .IND WATCHES/WARNINGS/ADVISORIES... Flood Watch through Sunday morning for INZ021-028>031-035>049- 051>057-060>065-067>072. && SHORT TERM...Updike LONG TERM...AGM AVIATION...Brown
Hazardous weather outlook, Apr 5, 3:17 AM EDT, 1 hour 32 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 317 AM EDT Sat Apr 5 2025 INZ021-028>031-035>049-051>057-060>065-067>072-060730- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- 317 AM EDT Sat Apr 5 2025 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. More rounds of heavy rain through tonight will lead to additional flooding or prolonging existing flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Significant river flooding is expected to develop this weekend and continue through most of next week .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to send reports of flooding. Spotter activation may be needed later today. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Local storm report, Apr 5, 12:51 AM EDT, 3 hours 58 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
1251 AM EDT Sat Apr 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM Flood 4 NE Lena 39.65N 86.98W
04/05/2025 Putnam IN Public
Creek out of its banks over the road at W CR
100 S by 725 W.
&&
BHLocal storm report, Apr 5, 12:54 AM EDT, 3 hours 55 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
1254 AM EDT Sat Apr 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM Flood 3 WSW Bainbridge 39.74N 86.87W
04/05/2025 Putnam IN Public
State Road 231 about 2 miles north of Brick
Chapel has water rushing across the road
with considerable large debris.
&&
BHLocal storm report, Apr 5, 12:58 AM EDT, 3 hours 51 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
1258 AM EDT Sat Apr 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1253 AM Flash Flood 1 E Bloomington 39.17N 86.50W
04/05/2025 Monroe IN Public
Report from mPING of street flooding.
&&
BHLocal storm report, Apr 5, 12:59 AM EDT, 3 hours 50 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
1259 AM EDT Sat Apr 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1243 AM Flood 2 W Avon 39.78N 86.43W
04/05/2025 Hendricks IN Public
Report from mPING of street flooding.
&&
BHLocal storm report, Apr 5, 1:25 AM EDT, 3 hours 24 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
125 AM EDT Sat Apr 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1159 PM Rain 2 S Castleton 39.88N 86.05W
04/04/2025 M1.47 Inch Marion IN CO-OP Observer
24 hour total at Castleton 2 S COOP station.
&&
AU/AGMLocal storm report, Apr 5, 2:09 AM EDT, 2 hours 40 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
209 AM EDT Sat Apr 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM Rain 2 E Terre Haute 39.47N 87.34W
04/04/2025 M1.51 Inch Vigo IN Cocorahs
Late report of rainfall 800-2115 EDT but
most fell in last 40 to 60 minutes. Minor
flooding occurring that happens about twice
a year.
&&
BHH/AGMThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 8:40 PM EDT | Special Weather Statement | IND | Morgan | 35 min |
| Apr 4, 9:05 PM EDT | Special Weather Statement | IND | Hendricks | 40 min |
| Apr 4, 9:17 PM EDT | Severe Thunderstorm Warning | IND | Hendricks, Johnson, Marion, Morgan | 28 min |
| Apr 4, 9:44 PM EDT | Special Weather Statement | IND | Marion | 31 min |
| Apr 4, 10:14 PM EDT | Flash Flood Warning | IND | Clay, Greene, Hendricks, Johnson, Marion, Morgan and 5 more | 3 hr |
| Apr 4, 10:26 PM EDT | Special Weather Statement | IND | Rush, Shelby | 49 min |
| Apr 4, 10:58 PM EDT | Special Weather Statement | IND | Clay, Greene, Knox, Owen | 47 min |
| Apr 4, 11:22 PM EDT | Flash Flood Warning | IND | Bartholomew, Brown, Greene, Johnson, Monroe, Morgan and 2 more | 3 hr |
| Apr 4, 11:42 PM EDT | Special Weather Statement | IND | Monroe, Morgan | 33 min |
| Apr 4, 11:46 PM EDT | River Flood Warning | IND | Johnson | 21 days |
| Apr 4, 11:46 PM EDT | River Flood Warning | IND | Marion | 21 days |
| Apr 4, 11:46 PM EDT | River Flood Warning | IND | Henry, Rush, Shelby | 52 hr |
| Apr 4, 11:57 PM EDT | Flash Flood Warning | IND | Bartholomew, Decatur, Hancock, Henry, Johnson, Marion and 2 more | 3 hr |
| Apr 5, 12:03 AM EDT | Flash Flood Warning | IND | Daviess, Greene, Knox, Lawrence, Martin, Monroe and 2 more | 3 hr |
| Apr 5, 1:15 AM EDT | Flash Flood Warning | IND | Clay, Greene, Hancock, Hendricks, Johnson, Marion and 8 more | 3 hr |
| Apr 5, 2:16 AM EDT | Flash Flood Warning | IND | Bartholomew, Brown, Greene, Johnson, Monroe, Morgan and 1 more | 3 hr |
| Apr 5, 2:52 AM EDT | Flash Flood Warning | IND | Bartholomew, Decatur, Hancock, Johnson, Marion, Rush and 1 more | 2 hr |
| Apr 5, 3:47 AM EDT | Areal Flood Warning | IND | Boone | 3 hr |
| Apr 5, 3:57 AM EDT | Areal Flood Warning | IND | Hancock, Henry, Rush, Shelby | 4 hr |
| Apr 5, 4:05 AM EDT | Areal Flood Warning | IND | Morgan, Putnam | 4 hr |
| Apr 5, 4:08 AM EDT | Areal Flood Warning | IND | Marion | 4 hr |
| Apr 5, 4:16 AM EDT | River Flood Warning | IND | Hendricks, Morgan | 24 hr |
| Apr 5, 4:16 AM EDT | River Flood Warning | IND | Putnam | 48 hr |
| Apr 5, 5:22 AM EDT | River Flood Warning | IND | Bartholomew | 21 hr |
| Apr 5, 5:22 AM EDT | River Flood Warning | IND | Bartholomew | 21 hr |
| Apr 5, 5:33 AM EDT | River Flood Warning | IND | Marion | 64 hr |
| Apr 5, 5:53 AM EDT | Areal Flood Warning | IND | Brown | 3 hr |
| Apr 5, 6:51 AM EDT | Areal Flood Warning | IND | Clay, Daviess, Greene, Knox, Martin, Montgomery and 6 more | 6 hr |
| Apr 5, 6:56 AM EDT | Areal Flood Warning | IND | Bartholomew, Brown, Decatur, Jackson, Jennings, Johnson and 5 more | 6 hr |
| Apr 5, 7:08 AM EDT | Areal Flood Warning | IND | Boone, Delaware, Hamilton, Hancock, Hendricks, Henry and 5 more | 6 hr |
| Apr 5, 8:54 AM EDT | River Flood Warning | IND | Decatur | 60 hr |
| Apr 5, 10:28 AM EDT | River Flood Warning | IND | Howard | 40 hr |
| Apr 5, 10:57 AM EDT | River Flood Warning | IND | Putnam | 39 hr |
| Apr 5, 12:20 PM EDT | Areal Flood Warning | IND | Boone, Delaware, Hamilton, Henry, Madison, Montgomery and 2 more | 20 hr |
| Apr 5, 12:37 PM EDT | Areal Flood Warning | IND | Bartholomew, Brown, Clay, Decatur, Hancock, Hendricks and 12 more | 47 hr |
| Apr 5, 12:40 PM EDT | Areal Flood Warning | IND | Daviess, Greene, Jackson, Jennings, Knox, Lawrence and 2 more | 71 hr |
| Apr 5, 4:15 PM EDT | River Flood Warning | IND | Hamilton, Hancock, Madison, Marion | 36 hr |
Nearby
River Flood Warnings in Indiana, 2025Every river flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.